Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 565, NWS Jackson, MS

June 27, 2008Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2008, 3:47 PM CDT for Simpson County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2008, 3:47 PM CDT (20:47 UTC)
Expired
Jun 27, 2008, 4:15 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 272047
SVRJAN
MSC127-272115-
/O.NEW.KJAN.SV.W.0565.080627T2047Z-080627T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...

* UNTIL 415 PM CDT

* AT 347 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF HARRISVILLE...OR 6 MILES NORTH OF PINOLA...AND MOVING
  NORTHEAST AT 6 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MENDENHALL BY 415 PM CDT...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3204 9017 3205 8973 3178 8984 3178 9008
TIME...MOT...LOC 2047Z 218DEG 5KT 3197 8997

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:22 PM CDT, 25 minutes earlier.

Area forecast discussion, Jun 27, 3:22 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT FRI JUN 27 2008

.SHORT TERM...SCATTERED TO WIDESPREAD CONVECTION HAD ERUPTED ACROSS
THE ERN HALF OF THE CWA THIS AFTERNOON AND IT LOOKS LIKE THIS
CONVECTION WILL CONTINUE TO PROPAGATE EAST AND SHOULD PERSIST INTO
THE EARLY EVN HRS. THERE IS ENOUGH INSTABILITY AND LL FLOW TO GET A
FEW OF THESE STORMS TO BECOME STRONG TO SEVERE.

FOR THE REMAINDER OF THE AFTN AND FIRST PART OF THIS EVN LOOK FOR
CONVECTION TO CONTINUE TO SPREAD TO THE EAST. EVERYTHING ALONG AND
EAST OF I 55 WILL BE DRIVEN BY MESOSCALE FEATURES SUCH AS OUTFLOW
BNDRYS. THE SEABREEZE IS WHAT HELPED INITIATE THE STORMS ACROSS NE
LA AND THESE STORMS HAVE PRODUCED OUTFLOW BNDRYS FOR FURTHER
CONVECTIVE DEVELOPMENT ACROSS NERN LA AND WRN MS. ISLTD TO SCT
STRONG TSRA AND A FEW SEVERE WILL REMAIN POSSIBLE THROUGH ABOUT 1Z.
AFTER THAT WITH THE LACK OF ANY LL JET AND A COOLING SFC CONVECTION
WILL ONCE AGAIN DISSIPATE RATHER QUICKLY.

FOR TOMORROW AND INTO TOMORROW NIGHT THE FORECAST REMAINS QUITE
TRICKY...AS MENTIONED BY THE PREVIOUS FORECASTER. THE MDLS HAVE NOW
SLOWED DOWN A LITTLE AND KEEP ANY INFLUENCE FROM OUR APPROACHING
DISTURBANCE UNTIL THE OVERNIGHT HRS. THAT SAID THINGS SHOULD BEGIN
RATHER QUICKLY TOMORROW. THERE WILL BE DEEP SSWRLY FLOW OVER
SWRN/SCNTRL LA AND INTO SWRN MS. THIS WILL GET THE SEABREEZE TO
ACTIVATE QUICKLY AND SURGE TO THE NE. CONVECTION SHOULD BE WELL INTO
PORTIONS OF NERN LA AND SWRN MS BEFORE MIDDAY. STRONG TO SEVERE
STORMS MAY BE POSSIBLE ONCE AGAIN BUT LAPSE RATES MAY FINALLY BE
LESS IMPRESSIVE AS WARMER MID LEVEL TEMPS MOVE IN AHEAD OF OUR
APPROACHING SYSTEM. THAT SAID A FEW STRONG STORMS MAY STILL BE
POSSIBLE TOMORROW. THE NORTH MAY NOT SEE MUCH FOR A GOOD PORTION
DAY AS SLIGHTLY DRIER AIR AND MAYBE A LITTLE OF A CAP MOVE INTO THAT
AREA. THAT SAID I WILL KEEP ISLTD TSRA IN THE FCST FOR THE NORTH IF
ANY CONVECTION RUNS OUT AHEAD OF THE APPROACHING SYSTEM. BY SAT
NIGHT THINGS WILL BEGIN TO PICK UP ACROSS THE NORTH AND DIE DOWN
ACROSS THE SOUTH. ALL OF THE ACTIVITY TOMORROW WILL BE DRIVEN BE
DAYTIME HEATING AND MESOSCALE FEATURES SO THIS ACTIVITY SHOULD COME
TO AN END QUICK BUT ACROSS THE NORTH OUR DISTURBANCE AND SFC BNDRY
WILL APPROACH THE AREA. THIS WILL EITHER PUSH ONGOING CONVECTION OR
INITIATE NEW CONVECTION INTO/ALONG THE HWY 82 CORRIDOR DURING THE
LATTER EVN HRS. IN THE MID LEVELS THE TEMPS WILL BEGIN TO COOL ONCE
AGAIN AND FLOW WILL INCREASE. COMBINE THAT WITH A RATHER MOIST AND
UNSTABLE AIRMASS AND SHRA AND TSRA LOOK TO BE A GOOD BET WITH A FEW
SEVERE STORMS OVERNIGHT. SPC DID PUSH BACK THE SLIGHT RISK JUST A
LITTLE BUT IT STILL COMES DOWN INTO THE EXTREME NWRN PORTION OF THE
CWA. CONVECTION SHOULD MAKE IT TWRDS THE I 20 CORRIDOR BEFORE
SUNRISE. /CAB/

.LONG TERM...SUNDAY THROUGH NEXT FRIDAY...THERES NOT A WHOLE LOT
IN THE WAY OF CHANGES FROM THE MODELS PERSPECTIVE AS TO HOW THINGS
WILL PAN OUT THROUGH THE LONG TERM.  THE LONG WAVE TROUGH CURRENTLY
OVER THE REGION WILL CONTINUE TO DICTATE THE HAPPENINGS ACROSS THE
FORECAST AREA DURING A GOOD BIT OF THE PERIOD.  HOWEVER BY THE
MIDDLE OF NEXT WEEK...MODELS DO BEGIN TO SHOW THE UPPER TROUGH
RELAXING ITS GRIP OVER THE LOWER MISSISSIPPI RIVER VALLEY ALLOWING
AN UPPER RIDGE TO THE WEST TO SLIDE FURTHER EAST...ONLY TO THEN
RETREAT BACK TO THE WEST DURING THE LATTER HALF OF NEXT WEEK AS THE
TROUGH ONCE AGAIN BUILDS BACK INTO THE REGION.

NO MAJOR CHANGES WILL BE MADE TO THE FORECAST THIS AFTERNOON.
THEREFORE THE PREVIOUS LONG TERM DISCUSSION FOLLOWS. /19/

SUNDAY THROUGH NEXT FRIDAY...THE LONG WAVE TROUGH WILL SIT OVER THE
REGION DURING THE FIRST DAYS OF THE WORK WEEK. THE UPPER JET WILL
BRUSH NRN ZONES SUNDAY AS LOW LEVEL JET FLOW REACHES 30 KTS OVER
MANY AREAS. THE UPPER TROUGH WILL CONTINUE TO DIG INTO THE REGION
SUNDAY NIGHT. THE BEST DEEP LAYER SHEAR IS FORECAST TO REMAIN TO THE
REAR OF THE SURFACE BOUNDARY BUT WITH A COUPLE OF SURFACE WAVES
FORECAST TO MOVE INTO THE REGION THERE WILL BE PLENTY OF LEEWAY TO
ALLOW INTERACTION BETWEEN DEEPER SHEAR AND INSTABILITY. WITH DEEP
MOISTURE...AN UNSTABLE AIR MASS AND THE POSSIBILITY OF HEALTHY WIND
SHEAR WILL MAINTAIN THE CHANCES FOR SEVERE STORMS AND PERIODS OF
HEAVY RAIN IN THE AREA SUNDAY AND SUNDAY NIGHT.

UPPER TROUGHING WILL CONTINUE OVER THE AREA MONDAY AS WAVES DIG
ALONG ITS WRN EDGES. THE REMNANTS OF THE SURFACE BOUNDARY WILL
CONTINUE TO TRACK SWD AND THE DIGGING MID LEVEL TROUGH WILL ALLOW A
DEGREE OF DRYING TO OCCUR NORTH OF THE BOUNDARY BUT DEEPER MOISTURE
AND INSTABILITY WILL CONTINUE OVER AREAS S OF INTERSTATE 20. HAVE
MAINTAINED POSSIBILITY OF SEVERE FOR THESE AREAS FOR NOW.

THE UPPER TROUGH BEGINS TO LIFT OUT TUESDAY FOR NW FLOW ALOFT AND
ANTICYCLONIC FLOW AT 850 MB. ALTHOUGH POCKETS OF INSTABILITY ARE
INDICATED...THE AIR MASS LOOKS RELATIVELY DRY AND STABLE FOR
TUESDAY. FLAT MID/UPPER LEVEL RIDGING DEVELOPS WEDNESDAY BUT
INSTABILITY AND MOISTURE BEGIN TO RECOVER IN LOW LEVEL RETURN FLOW.
850 MB MOISTURE TRANSPORT CONTINUES TO INCREASE THROUGH THURSDAY FOR
THE RETURN OF DIURNAL CONVECTION. /03/

&&

.AVIATION...A GOOD BIT OF CONVECTION FIRED OVER THE WRN HALF OF THE
CWA AND AFFECTED GLH/JAN. OTHER SITES SHOULD SEE SOME ISSUES LATER
THIS AFTN AND EARLY THIS EVN. CONVECTION WILL CAUSE TEMPO MVFR/IFR
CEILINGS AND VISBIES. VISBIES WILL PROBABLY BE AFFECTED THE MOST AS
THEY COULD DROP TO 1SM. CONVECTION WILL DIE DOWN AROUND 1/2Z AND
EVERYTHING SHOULD BE IN VFR SHORTLY AFTER THAT. THERE WILL LIKELY BE
SOME MID AND HIGH CLOUDS OUT THERE AND THIS WILL PROBABLY HELP KEEP
THINGS IN VFR MOST OF THE NIGHT. TEMPO MVFR VISBIES COULD BE AN
ISSUE IF SKIES CLEAR OUT. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  91  71  86 /  49  31  32  63
MERIDIAN      71  91  70  86 /  50  28  29  64
VICKSBURG     73  91  72  87 /  35  34  32  59
HATTIESBURG   71  92  72  87 /  52  37  23  62
NATCHEZ       72  89  72  87 /  22  52  33  63
GREENVILLE    75  92  72  86 /  30  18  46  45
GREENWOOD     74  92  73  85 /  33  16  46  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: CAB
LONG TERM: 19
Hazardous weather outlook, Jun 27, 3:30 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT FRI JUN 27 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
330 PM CDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED SEVERE STORMS PRODUCING HAIL LARGER THAN DIMES OR WINDS TO
60 MPH WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH
THE EARLY EVENING HOURS. SCATTERED STRONG STORMS PRODUCING SMALL HAIL
AND GUSTY WINDS TO 45 MPH WILL ALSO OCCUR. IN ADDITION...TORRENTIAL
DOWNPOURS WILL BE POSSIBLE WITH MANY STORMS AND THE QUICK ONE TO TWO
INCHES OF RAINFALL THEY COULD DELIVER IN ISOLATED LOCATIONS MAY CAUSE
MINOR PONDING OF WATER ISSUES.

A WEAK UPPER LEVEL DISTURBANCE PARKED OVER THE ARKLAMISS WILL ONCE
AGAIN COMBINE WITH MOIST FLOW OFF THE GULF OF MEXICO TO PRODUCE
SCATTERED THUNDERSTORMS TODAY. LEVELS OF INSTABILITY AND WIND SHEAR
SHOULD NOT BE SUFFICIENT FOR THE WIDESPREAD PRODUCTION OF SEVERE
STORMS...BUT POCKETS OF HIGHER INSTABILITY SHOULD STILL BE ABLE TO
GENERATE SOME INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS
NORTH OF INTERSTATE TWENTY SATURDAY EVENING THROUGH EARLY SUNDAY
MORNING. THE RISK FOR SEVERE STORMS WILL BE HIGHEST DURING THIS TIME
FRAME ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. ANY SEVERE STORMS
WILL HAVE THE POTENTIAL FOR PRODUCING LARGE HAIL...DAMAGING WIND
GUSTS AND HEAVY RAINFALL.

THE COMBINATION OF AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD
FRONT SHOULD GENERATE POWERFUL THUNDERSTORMS TO THE NORTHWEST OF THE
REGION DURING THE DAY SATURDAY. THESE STORMS WILL MOVE TOWARD THE
ARKLAMISS LATE SATURDAY AFTERNOON BUT MORE SO THROUGH THE OVERNIGHT
HOURS SATURDAY. MOST CLUSTERS OF STORMS WILL LIKELY HAVE A TENDENCY
TO WEAKEN AS THEY HEAD INTO THE LOWER MISSISSIPPI VALLEY...BUT
LOCATIONS NORTH OF INTERSTATE TWENTY WILL STILL HAVE THE POTENTIAL TO
EXPERIENCE SOME SEVERE WEATHER DURING THIS PERIOD.

THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS SUNDAY THROUGH
MONDAY AS THE UPPER DISTURBANCE AND ASSOCIATED COLD FRONT PERSIST
ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CAB

In the hours before

Local storm report, Jun 27, 2:57 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND DMG     7 E FAYETTE             31.71N 90.94W
06/27/2008                   JEFFERSON          MS   LAW ENFORCEMENT

            TREE LIMBS DOWN ACROSS HIGHWAY 28 EAST OF FAYETTE.

&&

JALLEN
Local storm report, Jun 27, 2:58 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             WATERPROOF              31.81N 91.39W
06/25/2008  E0.88 INCH       TENSAS             LA   PUBLIC

            PENNY TO NICKEL SIZE HAIL IN THE WATERPROOF AREA.

&&

AG
Local storm report, Jun 27, 3:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     1 E BOLTON              32.35N 90.44W
06/27/2008                   HINDS              MS   TRAINED SPOTTER

            2 TO 4 INCH DIAMETER LIMBS DOWN ON MOUNT OLIVE ROAD

&&

JALLEN
Local storm report, Jun 27, 3:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             WATERPROOF              31.81N 91.39W
06/27/2008  E0.88 INCH       TENSAS             LA   PUBLIC

            PENNY TO NICKEL SIZE HAIL IN THE WATERPROOF AREA.

&&

AG
Special weather statement, Jun 27, 3:29 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI JUN 27 2008

ARZ075-MSZ034-272115-
CHICOT AR-WASHINGTON MS-
329 PM CDT FRI JUN 27 2008

...A STRONG THUNDERSTORM OVER NORTHEASTERN CHICOT COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF GREENVILLE AT 329
PM CDT...MOVING NORTHEAST AT 15 MPH.

PEOPLE IN CHICOT AND WASHINGTON COUNTIES...INCLUDING THE CITY OF
GREENVILLE...SHOULD MONITOR THIS STORM CLOSELY.

MME
Special weather statement, Jun 27, 3:33 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT FRI JUN 27 2008

MSZ054-055-272105-
SIMPSON MS-COPIAH MS-
333 PM CDT FRI JUN 27 2008

...STRONG THUNDERSTORMS MOVING OVER EASTERN COPIAH AND SIMPSON
COUNTIES...

STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED BETWEEN HOPEWELL AND PINOLA AT 333 PM
CDT...MOVING NORTHEAST AT 18 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COPIAH AND SIMPSON COUNTIES...INCLUDING THE CITY OF
PINOLA...SHOULD MONITOR THIS STORM CLOSELY.

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:36 PM CDTSevere Thunderstorm WarningJANMadison39 min
Jun 27, 2:24 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson51 min
Jun 27, 2:42 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson63 min
Jun 27, 2:44 PM CDTSevere Thunderstorm WarningJANFranklin31 min
Jun 27, 2:59 PM CDTSevere Thunderstorm WarningJANHinds24 min
Jun 27, 3:07 PM CDTSevere Thunderstorm WarningJANHinds23 min
Jun 27, 3:09 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower22 min
Jun 27, 3:19 PM CDTSevere Thunderstorm WarningJANFranklin41 min
Jun 27, 3:20 PM CDTSevere Thunderstorm WarningJANHinds, Warren25 min
Jun 27, 3:44 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln46 min
Jun 27, 3:49 PM CDTSevere Thunderstorm WarningJANLawrence26 min
Jun 27, 4:18 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson42 min
Jun 27, 4:25 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo15 min
Jun 27, 4:26 PM CDTSevere Thunderstorm WarningJANRankin, Simpson, Smith49 min
Jun 27, 4:43 PM CDTSevere Thunderstorm WarningJANScott, Smith32 min
Jun 27, 5:14 PM CDTSevere Thunderstorm WarningJANScott31 min
Jun 27, 5:19 PM CDTSevere Thunderstorm WarningJANMarion41 min
Jun 27, 5:48 PM CDTSevere Thunderstorm WarningJANLamar, Marion42 min
Jun 27, 5:50 PM CDTSevere Thunderstorm WarningJANLauderdale25 min
Jun 27, 6:01 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Lamar59 min
Jun 27, 6:10 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore9 min
Jun 27, 6:11 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery39 min
Jun 27, 6:17 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton27 min
Jun 27, 6:27 PM CDTSevere Thunderstorm WarningJANForrest, Jones48 min
Jun 27, 6:50 PM CDTFlash Flood WarningJANLauderdale115 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.